It is currently Fri Aug 18, 2017 11:49 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Jul 27, 2012 5:48 pm 
Offline
New Poster
New Poster

Joined: Sun Jun 17, 2012 4:59 pm
Posts: 3
Hi everyone, this is the first time I m writing, even though I have been reading for a while now. Anyway, I am on suboxone 4mg a day, however I am out now and my app. is on Monday. I have a tine piece left that need me to last til Monday. I started to have withdrawal already and each tiny piece holds me only for a while.
My question is: should I take the last piece tomorrow or on sunday, or should I cut it in half to make it last two days? I just don't know whats the smart thing to do.
I have the problem that I keep running out of meds at the end of each month. Everytime I come out of the dr. office I tell myself that i will take it as prescribed but I fail everytime. The bad part is I have this cravings but off course I don't get any euphoria from it, but yet my brain keeps asking for it.
I am at the end of my ropes. I want to taper and get it done, but every month i get backt o sqare one. and now I am suffering again til Monday.
I feel so sick and tired of beiing sick and failing.
What should I do?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 27, 2012 7:55 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Hello inflorida,

i would cut that thing so you have a piece to take each day until your appointment.

then i would be honest with your doctor at least with the fact that you are having powerful cravings. they might want to raise your dose until you do not have that going on anymore. it happened to me too. I would crave extra sub, i told my doctor and he raised my dose. i told him how i would take extra too but you gotta know if your doctor is gonna freak. but usually, they know were addicts, its not a big surprise.

how long have you been on sub? it took me over 2.5 years to be able and ready to taper. i needed to make changes in my thinking and coping skills. also meetings help me but some people see a counselor or a therapist instead. if we don't change we will probably just keep making the same mistakes.

don't beat yourself up, this happens to many or even most of us i would say...

-glen b


Top
 Profile  
 
 Post subject: Changing old behaviors
PostPosted: Sat Jul 28, 2012 5:13 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
Hello Inflorida!!! Welcome to the forum! I wouldn't be too hard on yourself. Everyone, well alot of people, go through this. When I first started posting on here, this was my first post as well!!!! How I felt like "dosing" even though I wasn't in withdrawals, or getting a high from my suboxone. I know for a fact that if I take more, it doesn't do a single thing for me, except run me out of meds.

This all goes with changing old behaviors. We were so used to taking more and more pills every time we wanted to "kick up" the high that was wearing off. I personally did this several times a day while in active addiction. If I felt like the buzz was going away, I went to the cabinet got 5 more pills, and topped it off.

Then I get put on suboxone. Yes it took me out of withdrawals, and yes it took care of my cravings for narcotic pain killers. But suboxone cannot, and will not, change my behaviors or habits. I have to do that. It has taken work, and it will continue to take work. Everytime I wanted to take more suboxone, I had to literally say outloud "NOPE, you dont need it. Go find something else to do" Fortunately, I live alone with my 17 month old, so noone was looking at me like I was crazy for talking to myself!

It does take time to learn new behaviors. It took me about a solid month of continually reminding myself that I don't need it, for it to go away. I had to get that "pill=reward" thought out of my head. Because with suboxone, it simply isn't true for me. There was no reward.

There are also some people, who wil abuse every drug that they take. Only you know if you are one of those addicts. To admit this, takes courage and a lot of determination to get better. There have been members on here who know that they will always abuse any narcotic, and any opiod, partial or full agonist, no matter what. And that the only way for them to get better is to remain abstinent from all narcotics period. Again, I am not saying that this applies to you. But these are the only two reasons I can come up with for taking more suboxone than prescribed. I'm sure other members will come on here with their thoughts as well, and hopefully they can offer some more ideas for you.

You will get better if you truly want to. I agree with Glennbee, in that you should ABSOLUTELY talk to your doctor. But like GB said, dont tell him/her that you are taking more than you should unless you know for a fact that they wont freak the hell out. Mine would. It would be nice if we all had doctors that understood that we are addicts, and this is normal addict behavior that takes time to change. But that isn't the case.

I wish you nothing but the best!!! Please let us know how you are doing!

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jul 28, 2012 9:56 am 
Offline
New Poster
New Poster

Joined: Sun Jun 17, 2012 4:59 pm
Posts: 3
I have been on sub for about 2.5 years. I started out with 32mg. And have been going down steadily until I got down 6mg. That's when I started. To have cravings and keep running out. My doctor helped me out a lot. Many times when I raan out he helps me and calls in some til my app. But I keep having the problem every month now and I can't ask him to cover my ass each time. I dont think he will raise it actually he keeps trying to lower it.
I'm in a bad situation too. I have two kids and my husband is very psychological abusive too me and I can't leave him because I have no job.
Thanks so much Glenn bee and Goingstrong for an answer it makes me feel better.
Does any of you get this crazy fast heartbeat too when in withdrawal? And time seems to stand still. I know Monday is not that far away but to me it feels like another month. Time stand still.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 29, 2012 10:54 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jan 07, 2011 12:02 am
Posts: 166
As you probably have discovered a truism about Subs is "less is more" and yet- with just about everything else----
more is better. So that habit is very hard to break.

But no matter what it is always much better to be right on schedule and not rely on anyone to help you out when you run out-- especially the doctor. He may be nice, but his certification is riding on not being off schedule.

Here we have a safe- with a combination. Every morning my wife puts out the exact amount for the day - and it really does work well. You get used to the right amount and feel better, and never have to be waiting two days. I know that does not help the current month--but just do it this way and it is sure to work from now on.

And it does seem there is a dose/response below 8mg, So it is less, and feels like less. Depending on your goal you might discuss this with the doctor. Above 8mg more is never going to help much.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 30, 2012 9:53 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Sat Jun 23, 2012 9:11 am
Posts: 39
Hi inflorida, i was thinking about your posts over the weekend and was hoping you weren't too uncomfortable. I even felt a little guilty taking my Sat and Sun doses but today is Monday and hopefully all went well with you and your Dr. I'm sorry i dont have much to add, just know you are not alone. As for as the mentally abusive husband, I can also relate, my wife is a practicing alcholic (10 years now) and sometimes she gets very verbally abusive when drinking. I feel i cant leave her because it would devastate our family (blended family 6 kids and 2 grandkids) although only 3 still live at home. I know what everyone says: that they would be better off without the arguments but i know if i left, the anger would be directed towards the children..so i stay..hoping it will change..anyway hopefully you can start this new refill with a clean slate and stand firm against the cravings to over use.best wishes


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group